Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 18, 2013, 8:56 AM CDT for Clay County, Cleburne County, Randolph County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2013, 8:56 AM CDT (13:56 UTC)
- Expired
- May 18, 2013, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AL, Cleburne County, AL, Randolph County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 11:00 AM CDT | FLASH FLOOD | 6 Nnw Wedowee, AL | CULVERT WASHED OUT ON COUNTY ROAD 270 NORTH OF WEDOWEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 124 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
032
WGUS54 KBMX 181356
FFWBMX
ALC027-029-111-181700-
/O.NEW.KBMX.FF.W.0014.130518T1356Z-130518T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 AM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
SOUTHERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL NOON CDT
* AT 855 AM CDT...NATIONAL WEATHER SERVICE INDICATED ADDITIONAL SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. RAINFALL OF 4 TO 6 INCHES OCCURRED OVERNIGHT...SO ANY
RAINFALL OVER THIS AREA WILL LIKELY RESULT IN ADDITIONAL FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HEFLIN...LAKE WEDOWEE...WEDOWEE...ABERNATHY...BARFIELD...DELTA...
FOSTERS CROSS ROADS...MORRISON CROSS ROADS...MOUNT CHEAHA...
RANBURNE AND WOODLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE MOVING DOWN THE TALLAPOOSA RIVER. PLEASE RIVER TO
THE RIVER FLOOD WARNIGN THAT HAS BEEN ISSUED FOR THIS LOCATION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3322 8565 3330 8574 3349 8573 3350 8576
3347 8579 3347 8586 3349 8587 3356 8579
3356 8575 3359 8574 3363 8566 3366 8563
3366 8534 3320 8525
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 18, 7:49 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 18, 7:49 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 749 AM CDT SAT MAY 18 2013 .UPDATE... MORNING UPDATE. && .DISCUSSION... MADE ADJUSTMENTS TO THE CURRENT AND FIRST PERIOD FORECASTS BASED ON CURRENT TRENDS AND NEAR TERM GUIDANCE. COMPLEX OF THUNDERSTORMS OVER EAST CENTRAL ALABAMA WILL CONTINUE PUSHING INTO GEORGIA THIS MORNING. AHEAD OF THIS AREA...ACROSS SOUTHEAST CENTRAL ALABAMA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. A LOW LEVEL CONVERGENCE ZONE REMAINS DRAPED FROM NORTHERN MISSISSIPPI ACROSS ALABAMA AND INTO CENTRAL GEORGIA. THIS BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR DEVELOPMENT TODAY. DESPITE EXTENSIVE CLOUD COVER...SCATTERED SHOWERS ARE DEVELOPING ACROSS NORTH CENTRAL ALABAMA. EXPECT THIS TO CONTINUE...BECOMING MORE WIDESPREAD THROUGH THE DAY AS HEATING INCREASES. BIGGEST CONCERN REMAINS LOCALIZED FLOODING WITH PWS OVER 1.5 INCHES. WILL NEED TO WATCH THE NORTHEAST CLOSELY GIVEN THE AMOUNT OF RAINFALL WHICH OCCURRED OVERNIGHT. 14 && .AVIATION... 12Z TAF DISCUSSION. TOUGH FORECAST CONTINUES DUE TO ONGOING CONVECTION. ADDITIONAL DEVELOPMENT SHOULD CONTINUE THRU MUCH OF THE DAY AND HAVE INCLUDED SHRA VCTS AT MOST SITES FOR NOW. DUE TO LOW PREDICTABILITY WILL JUST HAVE TO AMEND THRU THE DAY TO ACCOUNT FOR MORE PERSISTENT TSRA. HEAVY RAIN...GUSTY WINDS...AND LIGHTNING WILL ACCOMPANY MOST STORMS. THEREFORE VIS COULD QUICKLY BE REDUCED TO IFR OR LOWER. CIGS SHOULD SLOWLY RISE TO VFR BY THE AFTERNOON AT ALL TERMINALS. WINDS WILL GENERALLY BE OUT OF THE S/SW AT LESS THAN 10 KTS OUTSIDE OF THUNDERSTORMS. 19 && .PREV DISCUSSION... /ISSUED 649 AM CDT SAT MAY 18 2013/ MID LEVEL SHORT WAVE STRETCHING SOUTHEASTWARD ACROSS THE TENNESSEE RIVER VALLEY CONTINUES TO SLOWLY MOVE EASTWARD THIS MORNING. THE FORCING ASSOCIATED WITH THIS FEATURE COMBINED WITH CONTINUED MOISTURE TRANSPORT FROM THE SOUTHWEST AND A LOW LEVEL CONVERGENT ZONE HAS RESULTED IN CONTINUED REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE AREA. TRAINING OF HEAVIER CELLS AS THEY MOVE WEST TO EAST COULD LEAD TO LOCALIZED FLOODING THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. ACTIVITY WILL GRADUALLY SHIFT EASTWARD THROUGH THE MORNING...WITH THE EAST BECOMING THE FOCUS FOR CONVECTION SATURDAY AFTERNOON. WITH PWS OVER 1.5 INCHES...HEAVY RAINFALL OVER ALREADY SOAKED AREAS COULD LEAD TO LOCALIZED FLASH FLOODING THROUGH THE DAY. WITH TEMPS REACHING INTO THE LOW TO MID 80S AND DEWPOINTS IN THE 60S...CAPE VALUES WILL REACH 2000+ J/KG. WIND SHEAR VALUES ARE NOT EXPECTED TO BE AS HIGH AS FRIDAY...LIMITING STORMS SEVERE POTENTIAL. HOWEVER...ACTIVITY WILL LIKELY REMAIN ORGANIZED ALONG THE LOW LEVEL CONVERGENT ZONE AS IT SHIFTS EAST AND SOUTH TODAY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER STORMS. WILL CARRY LIKELY POPS ACROSS A SIGNIFICANT PORTION OF THE AREA TODAY...BUT WILL MAKE ADJUSTMENTS BEFORE SUNRISE BASED ON UPSTREAM TRENDS. EXPECT POPS TO INCREASE FOR SOME PORTION OF CENTRAL ALABAMA WITH THAT UPDATE. MID LEVEL RIDGE AXIS MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY SATURDAY NIGHT...PUSHING THE SHORT WAVE SLIGHTLY FURTHER EASTWARD. WITH LOSS OF DAYTIME HEATING...ACTIVITY SHOULD WANE OVERNIGHT...AND WILL CARRY HIGHEST POPS ACROSS THE NORTHEAST. A STRONG IMPULSE WILL ROTATE THROUGH THE MID LEVEL TROUGH AXIS JUST TO OUR EAST ON SUNDAY. MODELS ARE SHOWING AN MCS DEVELOPING ACROSS SOUTHEASTERN TN AND DIVING SOUTHEASTWARD ACROSS GEORGIA DURING THE AFTERNOON AND EVENING. WILL MAINTAIN LIKELY POPS ACROSS THE EAST ON SUNDAY AS HEIGHTS CONTINUE TO INCREASE ACROSS THE WEST. WILL HAVE TO WATCH FUTURE MODEL RUNS FOR ANY CHANGES IN THE POTENTIAL MCS TRACK...A SHIFT FURTHER WEST WOULD RESULT IN HIGHER POPS AND SEVERE WORDING IN THE HWO. THE RIDGE AXIS CONTINUES TO BUILD ACROSS THE SOUTHEAST MONDAY AND TUESDAY...LIMITING CONVECTION DESPITE CONTINUED LOW LEVEL MOIST FLOW FROM THE SOUTHWEST. THE NEXT SYSTEM WILL AFFECT CENTRAL ALABAMA BY MIDWEEK AS A TROUGH MOVES OUT OF THE PLAINS AND DRAGS A WEAK FRONT THROUGH THE AREA WEDNESDAY AND THURSDAY. MODELS CURRENTLY SHOW CONSERVATIVE INSTABILITIES AND WIND SHEAR VALUES AS THE PARENT SURFACE LOW IS WELL TO OUR NORTH. WILL CONTINUE TO EVALUATE THAT SYSTEM OVER THE NEXT COUPLE DAYS. THROUGH NEXT WEEK...HIGHS WILL BE IN THE 80S AND LOWS IN THE 60S. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 80 65 84 66 90 / 60 60 60 20 10 ANNISTON 81 65 84 65 89 / 70 60 60 30 10 BIRMINGHAM 80 66 86 66 89 / 60 30 30 10 10 TUSCALOOSA 84 67 88 66 89 / 60 20 10 10 10 CALERA 81 66 86 66 89 / 60 30 20 10 10 AUBURN 82 64 85 65 88 / 100 30 50 30 10 MONTGOMERY 88 66 88 66 91 / 60 20 20 10 10 TROY 83 65 88 66 91 / 60 20 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 6:31 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 631 AM CDT SAT MAY 18 2013 ALZ011>015-017>050-191145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 631 AM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. TRAINING OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL OVER THE SAME AREAS COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS ACROSS THE NORTHEAST PORTION OF CENTRAL ALABAMA TODAY. THE MAIN THREAT WILL BE FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM CALERA...TO EQUALITY...TO VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TODAY.
In the hours before
Local storm report, May 18, 6:59 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD TALLADEGA 33.43N 86.10W
05/18/2013 TALLADEGA AL EMERGENCY MNGR
KELLY SPRINGS ROAD AT EASTABOGA ROAD IS IMPASSIBLE DUE TO
FLOODING. SEVERAL ADDITIONAL ROADS IN THE CITY OF
TALLADEGA ARE ALSO EXPERIENCING FLASH FLOODING, INCLUDING
WARD STREET, COOSA STREET, COURT STREET, EAST STREET
NORTH, WEST STREED, AND BATTLE STREED, AS WELL AS ALABAMA
HIGHWAY 77 FROM MOUNT OLIVE TO BURNEY STREET IN WALDO.
&&
JTALLEYLocal storm report, May 18, 7:29 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
729 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD 4 SE MOUNT CHEAHA 33.44N 85.77W
05/18/2013 CLAY AL TRAINED SPOTTER
PORTIONS OF SEVERAL ROADWAYS ACROSS NORTHERN CLAY COUNTY
HAVE BEEN WASHED OUT INCLUDING ABEL RD...NUBBIE CREEK RD
AND KETCHEMEDOGGIE RD. TIME ESTIMATED.
&&
TGOGGINSSpecial weather statement, May 18, 7:58 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CDT SAT MAY 18 2013
ALZ035-041-181345-
AUTAUGA AL-CHILTON AL-
758 AM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
SOUTHEASTERN CHILTON COUNTIES UNTIL 845 AM CDT...
AT 758 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POOLES CROSSROADS...OR 9 MILES SOUTHWEST OF
CLANTON...MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERBENA...
MARBURY...
ENTERPRISE...
COOPER...
NEW PROSPECT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3267 8681 3284 8678 3281 8644 3279 8642
3278 8641 3253 8641
TIME...MOT...LOC 1258Z 292DEG 22KT 3273 8668Special weather statement, May 18, 8:03 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 AM CDT SAT MAY 18 2013
ALZ029-037-038-045-047-181400-
CHAMBERS AL-LEE AL-MACON AL-RANDOLPH AL-TALLAPOOSA AL-
803 AM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...EASTERN TALLAPOOSA...
SOUTHERN RANDOLPH...NORTHERN MACON AND WESTERN LEE COUNTIES UNTIL 900
AM CDT...
AT 800 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MALONE TO TALLAPOOSA
CITY...AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CAMP HILL...
NOTASULGA...
ROANOKE...
LAFAYETTE...
STROUD...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3248 8535 3248 8587 3250 8589 3267 8591
3311 8572 3311 8565 3323 8564 3326 8525
3300 8520
TIME...MOT...LOC 1303Z 270DEG 22KT 3318 8560 3256 8584Local storm report, May 18, 8:24 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 AM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM FUNNEL CLOUD CARROLLTON 33.26N 88.10W
05/17/2013 PICKENS AL PUBLIC
0748 PM HAIL MARION 32.63N 87.32W
05/17/2013 E1.00 INCH PERRY AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED NEAR MARION.
0850 PM HAIL 4 NNE CALERA 33.16N 86.73W
05/17/2013 E0.88 INCH SHELBY AL NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED AT LANDMARK AT LANCASTER PLACE
APARTMENTS IN CALERA.
0855 PM HAIL CHELSEA 33.33N 86.64W
05/17/2013 E0.25 INCH SHELBY AL TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN CHELSEA.
0907 PM HAIL 1 WNW SELMA 32.42N 87.04W
05/17/2013 E1.00 INCH DALLAS AL PUBLIC
QUARTER SIZE HAIL REPORTED IN SELMA ON THE WESTERN SIDE
OF TOWN. REPORTED THROUGH SOCIAL MEDIA.
0915 PM HAIL 3 WSW SELMA 32.39N 87.08W
05/17/2013 E1.00 INCH DALLAS AL PUBLIC
QUARTER SIZE HAIL REPORTED NEAR MORGAN ACADEMY ON THE
SOUTHWEST SIDE OF THE CITY OF SELMA. THE QUARTER SIZE
HAIL FELL FOR ABOUT 15 MINUTES...AND HAIL WAS COVERING
THE GROUND.
0315 AM HEAVY RAIN HEFLIN 33.65N 85.59W
05/18/2013 E2.00 INCH CLEBURNE AL 911 CALL CENTER
APPROXIMATELY TWO INCHES OF RAIN HAS FALLEN AND HAS LEAD
TO WATER COVERING PORTIONS OF HWY 78 BETWEEN HEFLIN AND
FRUITHURST.
0315 AM HEAVY RAIN 2 WNW CHALAFINNEE 33.55N 85.69W
05/18/2013 E0.00 INCH CLEBURNE AL 911 CALL CENTER
APPROXIMATELTY TWO TO FOUR INCHES OF RAIN HAS FALLEN AND
IS BEGINNING TO LEAD TO TRAVEL PROBLEMS IN AND AROUND MT
CHEAHA STATE PARK. PORTIONS OF CR 13 NEAR CR 24 HAS
BECOME IMPASSABLE. DEPTH OF WATER UNKNOWN AT THIS TIME.
0330 AM FLASH FLOOD 2 SW GRANT TOWN 33.52N 85.97W
05/18/2013 TALLADEGA AL 911 CALL CENTER
CAMPBELL RD JUST OFF HWY 21 IS IMPASSABLE DUE TO WATER
COVERING THE ROAD. UTILITY/FIRE CREWS ARE UNABLE TO REACH
DOWNED TREE DUE TO DEPTH OF WATER. PORTIONS OF GRANTTOWN
RD ARE ALSO COVERED WITH WATER.
0330 AM FLASH FLOOD 1 WNW MORRISON CROSS RO 33.43N 85.51W
05/18/2013 RANDOLPH AL EMERGENCY MNGR
A PORTION OF OLD US HWY 431 NEAR LITTLE PINEYWOOD CREEK
WAS TEMPORARILY IMPASSABLE BUT WATERS HAVE SINCE
RECEEDED. PORTIONS OF CR 92 WERE ALSO IMPASSABLE FOR A
SHORT PERIOD OF TIME. TIME ESTIMATED.
0400 AM FLASH FLOOD PELL CITY 33.56N 86.27W
05/18/2013 ST. CLAIR AL 911 CALL CENTER
NUMEROUS ROADS IN AND AROUND PELL CITY AND WATTSVILLE
HAVE BECOME IMPASSABLE...INCLUDING PORTIONS OF DR JOHN
HAYNES DR...19TH ST NEAR 3RD AVE...FLORIDA RD AND MT
MORIAH RD.
0400 AM FLASH FLOOD OXFORD 33.60N 85.83W
05/18/2013 CALHOUN AL 911 CALL CENTER
PORTIONS OF US HWY 78 BETWEEN OXFORD AND EASTABOGA AND
PORTIONS OF AL HWY 21 BETWEEN OXFORD AND MUNFORD ARE
COMPLETELY COVERED BY WATER. TIME ESTIMATED.
0430 AM FLASH FLOOD 4 WSW MOUNT CHEAHA 33.46N 85.88W
05/18/2013 CLAY AL EMERGENCY MNGR
CAMPGROUND AT LAKE CHINNABEE IS FLOODING AS WATERS
CONTINUE TO RISE.
0600 AM FLASH FLOOD 5 SSW ANNISTON 33.60N 85.84W
05/18/2013 CALHOUN AL EMERGENCY MNGR
ALL LANES OF HIGHWAY 21 SOUTH OF OXFORD ARE IMPASSIBLE
DUE TO FLASH FLOODING. A STRANDED MOTORIST ON HIGHWAY 21
HAD TO BE RESCUED BY A SWIFT WATER RESCUE TEAM DUE TO THE
HIGH WATER. MULIPLE OTHER ROADS IN AND SOUTH OF OXFORD
WERE ALSO IMPASSIBLE DUE TO FLASH FLOODING.
0640 AM FLASH FLOOD TALLADEGA 33.43N 86.10W
05/18/2013 TALLADEGA AL EMERGENCY MNGR
KELLY SPRINGS ROAD AT EASTABOGA ROAD IS IMPASSIBLE DUE TO
FLOODING. SEVERAL ADDITIONAL ROADS IN THE CITY OF
TALLADEGA ARE ALSO EXPERIENCING FLASH FLOODING, INCLUDING
WARD STREET, COOSA STREET, COURT STREET, EAST STREET
NORTH, WEST STREED, AND BATTLE STREED, AS WELL AS ALABAMA
HIGHWAY 77 FROM MOUNT OLIVE TO BURNEY STREET IN WALDO.
0705 AM FLASH FLOOD 4 SE MOUNT CHEAHA 33.44N 85.77W
05/18/2013 CLAY AL TRAINED SPOTTER
PORTIONS OF SEVERAL ROADWAYS ACROSS NORTHERN CLAY COUNTY
HAVE BEEN WASHED OUT INCLUDING ABEL RD...NUBBIE CREEK RD
AND KETCHEMEDOGGIE RD. TIME ESTIMATED.
&&
TGOGGINSSpecial weather statement, May 18, 8:36 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 AM CDT SAT MAY 18 2013
ALZ036-043-181415-
COOSA AL-ELMORE AL-
836 AM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR ELMORE AND SOUTHEASTERN COOSA
COUNTIES UNTIL 915 AM CDT...
AT 835 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS ACROSS SOUTHERN COOSA AND NORTHERN ELMORE
COUNTIES...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORMS INCLUDE...
WETUMPKA...
EQUALITY...
TITUS...
WEOKA MILLS...
PENTONVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3257 8641 3275 8641 3275 8637 3278 8641
3290 8631 3279 8600 3275 8601 3277 8596
3275 8595 3274 8588 3270 8591 3265 8589
3250 8589 3248 8587 3245 8588 3244 8600
TIME...MOT...LOC 1335Z 289DEG 26KT 3270 8635The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:01 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| May 17, 7:09 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 51 min |
| May 17, 7:26 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 49 min |
| May 17, 7:34 PM CDT | Special Weather Statement | BMX | Perry | 41 min |
| May 17, 8:08 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| May 17, 8:19 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| May 17, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 54 min |
| May 17, 8:44 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| May 17, 9:09 PM CDT | Special Weather Statement | BMX | Shelby | 36 min |
| May 17, 9:18 PM CDT | Special Weather Statement | BMX | Perry | 42 min |
| May 17, 9:29 PM CDT | Special Weather Statement | BMX | Coosa | 46 min |
| May 17, 10:24 PM CDT | Special Weather Statement | BMX | Dallas | 51 min |
| May 18, 12:17 AM CDT | Special Weather Statement | BMX | Chambers | 43 min |
| May 18, 1:11 AM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| May 18, 1:39 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair | 3 hr |
| May 18, 2:04 AM CDT | Special Weather Statement | BMX | Lamar | 26 min |
| May 18, 2:30 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:15 AM CDT | Flash Flood Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:29 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 3 hr |
| May 18, 4:49 AM CDT | Flash Flood Warning | BMX | Clay | 6 hr |
| May 18, 5:56 AM CDT | Flash Flood Warning | BMX | Calhoun, Talladega | 3 hr |
| May 18, 7:58 AM CDT | Special Weather Statement | BMX | Autauga | 47 min |
| May 18, 8:03 AM CDT | Special Weather Statement | BMX | Chambers, Lee, Tallapoosa | 57 min |
| May 18, 8:07 AM CDT | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 26 hr |
| May 18, 8:36 AM CDT | Special Weather Statement | BMX | Elmore | 39 min |
| May 18, 9:16 AM CDT | Areal Flood Warning | BMX | Calhoun, Talladega | 4 hr |
| May 18, 9:52 AM CDT | Areal Flood Advisory | BMX | Bullock, Chambers, Coosa, Lee, Macon, Russell and 1 more | 3 hr |
| May 18, 10:53 AM CDT | Special Weather Statement | BMX | Cleburne | 67 min |
| May 18, 10:57 AM CDT | Flash Flood Watch | BMX | Blount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more | 32 hr |
| May 18, 2:26 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 18 hr |
| May 18, 4:26 PM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 20 hr |
| May 18, 6:37 PM CDT | Special Weather Statement | BMX | Dallas | 53 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.